View More View Less
  • 1 Faculty of Economics, Takasaki City University of Economics, 1300 Kaminamie, Takasaki, Gunma, 370-0801, Japan
Restricted access

Abstract

A classical insertion theorem due to Katětov–Tong (or Dowker–Katětov, Michael) reads that ℝ can be a test space for the range of maps on the insertion theorem which characterizes the domain to be normal (or normal and countably paracompact, perfectly normal). It is known that the range ℝ in the Katětov–Tong insertion theorem is not necessarily replaced by a non-trivial separable Banach lattice. We show that the range ℝ in the Dowker–Katětov and Michael insertion theorems can be replaced by any non-trivial separable Banach lattice.

  • [1] Borwein, J. M., Théra, M. 1992 Sandwich theorems for semicontinuous operators Canad. Math. Bull. 35 463474 .

  • [2] Čoban, M., Valov, V. 1975 A certain theorem of Michael on selections C.R. Acad. Bulgare Sci. 28 871873 (in Russian).

  • [3] Dowker, C. H. 1951 On countably paracompact spaces Canad. J. Math. 3 219224 .

  • [4] Engelking, R. 1989 General Topology Heldermann Verlag Berlin Revised and completed edition.

  • [5] Gutev, V., Ohta, H., Yamazaki, K. 2003 Selections and sandwich-like properties via semi-continuous Banach-valued functions J. Math. Soc. Japan 55 499521 .

    • Crossref
    • Search Google Scholar
    • Export Citation
  • [6] Katětov, M. 1951 On real-valued functions in topological spaces Fund. Math. 38 8591 Correction: Fund. Math., 40 (1953), 203–205.

    • Search Google Scholar
    • Export Citation
  • [7] Michael, E. 1956 Continuous selections I Ann. of Math. 63 361382 .

  • [8] Ohta, H. 2006 An insertion theorem characterizing paracompactness Topology Proc. 30 557564.

  • [9] Pol, R. 1977 A perfectly normal locally metrizable non-paracompact space Fund. Math. 97 3742.

  • [10] Schaefer, H. H., Wolff, M. P. 1999 Topological Vector Spaces 2 GTM 3 Springer.

  • [11] Tong, H. 1952 Some characterizations of normal and perfectly normal spaces Duke Math. J. 19 289292 .

  • [12] Yamauchi, T. 2008 Continuous selections avoiding extreme points Topology Appl. 155 916922 .

  • [13] Yamazaki, K. 2010 Insertion theorems for maps to Banach lattices Topology Appl. 157 19551965 .

Monthly Content Usage

Abstract Views Full Text Views PDF Downloads
Jul 2020 0 0 0
Aug 2020 1 0 0
Sep 2020 0 0 0
Oct 2020 0 0 0
Nov 2020 0 1 0
Dec 2020 0 0 0
Jan 2021 0 0 0